Alert archive / Alaska / Blizzard Warnings in 2009

Blizzard Warning 58, NWS Anchorage, AK

December 19, 2009

NWS Anchorage, AK issued this blizzard warning at Dec 19, 2009, 4:14 PM AKST. It took effect at Dec 19, 2009, 6:00 PM AKST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2009, 4:14 PM AKST (01:14 UTC)
In effect from
Dec 19, 2009, 6:00 PM AKST
Expired
Dec 20, 2009, 10:11 AM AKST
In force
16 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 200114
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
414 PM AKST SAT DEC 19 2009

AKZ155-201415-
/X.UPG.PAFC.BZ.A.0038.091220T0300Z-091221T0100Z/
/X.NEW.PAFC.BZ.W.0058.091220T0300Z-091220T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
414 PM AKST SAT DEC 19 2009

...BLIZZARD WARNING IN EFFECT UNTIL NOON AKST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL NOON AKST SUNDAY. THE BLIZZARD
WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS THE EASTERN
BERING SEA TONIGHT. STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL
BRING COPIOUS AMOUNTS OF MOISTURE...RESULTING IN SNOW...HEAVY AT
TIMES...FALLING ACROSS THE REGION. ADDITIONALLY...SOUTHEAST WINDS
20 TO 35 MPH WILL DEVELOP ACROSS THE REGION THIS EVENING. THIS
WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER
MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
SUNDAY MORNING. TEMPERATURES WILL WARM SIGNIFICANTLY TO NEAR
FREEZING BY LATE MORNING...AND VISIBILITIES SHOULD IMPROVE TOWARDS 
NOON...ENDING THE BLIZZARD THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-201415-
/X.UPG.PAFC.WS.A.0006.091220T0300Z-091220T2100Z/
/X.NEW.PAFC.WW.Y.0030.091220T0300Z-091220T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
414 PM AKST SAT DEC 19 2009

...WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IN EFFECT
UNTIL NOON AKST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW. THE ADVISORY IS IN
EFFECT UNTIL NOON AKST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS THE EASTERN
BERING SEA TONIGHT. STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL
BRING COPIOUS AMOUNTS OF MOISTURE...RESULTING IN SNOW...HEAVY AT
TIMES...FALLING ACROSS THE REGION. SNOW ACCUMULATIONS OF 6 TO 13
INCHES ARE POSSIBLE FROM THIS EVENING THROUGH SUNDAY MORNING. 
ADDITIONALLY...EAST TO SOUTHEAST WINDS 20 TO 35 MPH WILL DEVELOP
ACROSS THE REGION THIS EVENING WITH LOCAL GUSTS TO AROUND 50 MPH
ALONG THE COAST. THIS WILL RESULT IN AREAS OF BLOWING SNOW
REDUCING VISIBILITY TO ONE MILE OR LESS AT TIMES. TEMPERATURES
WILL WARM TO ABOVE FREEZING BY LATE MORNING AND SNOW CHANGEOVER TO
RAIN IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
5 follow-up statements
000 
WWAK42 PAFC 200316 CCA
WSWALU

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
615 PM AKST SAT DEC 19 2009

CORRECTED ZONE 161 HEADLINE

AKZ155-201630-
/X.UPG.PAFC.BZ.A.0038.000000T0000Z-091221T0100Z/
/X.NEW.PAFC.BZ.W.0058.091220T0315Z-091220T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
615 PM AKST SAT DEC 19 2009

...BLIZZARD WARNING IN EFFECT UNTIL NOON AKST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL NOON AKST SUNDAY. THE BLIZZARD
WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS THE EASTERN
BERING SEA TONIGHT. STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL
BRING COPIOUS AMOUNTS OF MOISTURE...RESULTING IN SNOW...HEAVY AT
TIMES...FALLING ACROSS THE REGION. ADDITIONALLY...SOUTHEAST WINDS
20 TO 35 MPH WILL DEVELOP ACROSS THE REGION THIS EVENING. THIS
WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER
MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
SUNDAY MORNING. TEMPERATURES WILL WARM SIGNIFICANTLY TO NEAR
FREEZING BY LATE MORNING...AND VISIBILITIES SHOULD IMPROVE TOWARDS 
NOON...ENDING THE BLIZZARD THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-201630-
/X.UPG.PAFC.WS.A.0006.000000T0000Z-091220T2100Z/
/X.COR.PAFC.WW.Y.0030.091220T0315Z-091220T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
615 PM AKST SAT DEC 19 2009

...WINTER WEATHER ADVISORY FOR SNOW IN EFFECT UNTIL NOON AKST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW. THE ADVISORY IS IN
EFFECT UNTIL NOON AKST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS THE EASTERN
BERING SEA TONIGHT. STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL
BRING COPIOUS AMOUNTS OF MOISTURE...RESULTING IN SNOW...HEAVY AT
TIMES...FALLING ACROSS THE REGION. SNOW ACCUMULATIONS OF 6 TO 13
INCHES ARE POSSIBLE FROM THIS EVENING THROUGH SUNDAY MORNING. 
ADDITIONALLY...EAST TO SOUTHEAST WINDS 20 TO 35 MPH WILL DEVELOP
ACROSS THE REGION THIS EVENING WITH LOCAL GUSTS TO AROUND 50 MPH
ALONG THE COAST. THIS WILL RESULT IN AREAS OF BLOWING SNOW
REDUCING VISIBILITY TO ONE MILE OR LESS AT TIMES. TEMPERATURES
WILL WARM TO ABOVE FREEZING BY LATE MORNING AND SNOW CHANGEOVER TO
RAIN IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
000 
WWAK42 PAFC 200531
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
831 PM AKST SAT DEC 19 2009


AKZ155-201845-
/X.CON.PAFC.BZ.W.0058.000000T0000Z-091220T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
831 PM AKST SAT DEC 19 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST SUNDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST SUNDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS THE
EASTERN BERING SEA TONIGHT. STRONG SOUTHERLY FLOW AHEAD OF THIS
SYSTEM WILL BRING COPIOUS AMOUNTS OF MOISTURE...RESULTING IN
SNOW...HEAVY AT TIMES...FALLING ACROSS THE REGION. ADDITIONALLY...
SOUTHEAST WINDS 20 TO 35 MPH WILL DEVELOP ACROSS THE REGION THIS
EVENING. THIS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES
TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH SUNDAY MORNING. TEMPERATURES WILL WARM
SIGNIFICANTLY TO NEAR FREEZING BY LATE MORNING...AND VISIBILITIES
SHOULD IMPROVE TOWARDS NOON...ENDING THE BLIZZARD THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-201845-
/X.CON.PAFC.WW.Y.0030.000000T0000Z-091220T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
831 PM AKST SAT DEC 19 2009

...WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL NOON AKST SUNDAY FOR INLAND AREAS NORTHWEST OF
DILLINGHAM...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST
SUNDAY FOR INLAND AREAS NORTHWEST OF DILLINGHAM. 

A BERING SEA WEATHER FRONT WILL BRING SNOW AND WIND TO INLAND AREAS
OF THE BRISTOL BAY ZONE NORTHWEST OF DILLINGHAM TONIGHT AND SUNDAY
MORNING. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED
NORTHWEST OF DILLINGHAM BY MIDDAY SUNDAY. SOUTHEAST WIND WILL
INCREASE TO 20 TO 35 MPH OVERNIGHT WITH LOCALLY HIGHER GUSTS THROUGH
CHANNELED TERRAIN. BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE
QUARTER MILE AT TIMES NORTHWEST OF DILLINGHAM. CONDITIONS WILL
IMPROVE BY MIDDAY SUNDAY AS TEMPERATURES WARM AND SNOW CHANGES TO
RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
000 
WWAK42 PAFC 200541
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
841 PM AKST SAT DEC 19 2009


AKZ155-201745-
/X.CON.PAFC.BZ.W.0058.000000T0000Z-091220T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
841 PM AKST SAT DEC 19 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST SUNDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST SUNDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS THE
EASTERN BERING SEA TONIGHT. STRONG SOUTHERLY FLOW AHEAD OF THIS
SYSTEM WILL BRING COPIOUS AMOUNTS OF MOISTURE...RESULTING IN
SNOW...HEAVY AT TIMES...FALLING ACROSS THE REGION. ADDITIONALLY...
SOUTHEAST WINDS 20 TO 35 MPH WILL DEVELOP ACROSS THE REGION THIS
EVENING. THIS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES
TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH SUNDAY MORNING. TEMPERATURES WILL WARM
SIGNIFICANTLY TO NEAR FREEZING BY LATE MORNING...AND VISIBILITIES
SHOULD IMPROVE TOWARDS NOON...ENDING THE BLIZZARD THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-201745-
/X.CON.PAFC.WW.Y.0030.000000T0000Z-091220T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
841 PM AKST SAT DEC 19 2009

...WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL NOON AKST SUNDAY FOR INLAND AREAS NORTHWEST OF
DILLINGHAM...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL NOON AKST SUNDAY FOR INLAND AREAS NORTHWEST OF
DILLINGHAM.

A BERING SEA WEATHER FRONT WILL BRING SNOW AND WIND TO INLAND AREAS
OF THE BRISTOL BAY ZONE NORTHWEST OF DILLINGHAM TONIGHT AND SUNDAY
MORNING. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED
NORTHWEST OF DILLINGHAM BY MIDDAY SUNDAY. SOUTHEAST WIND WILL
INCREASE TO 20 TO 35 MPH OVERNIGHT WITH LOCALLY HIGHER GUSTS THROUGH
CHANNELED TERRAIN. BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE
QUARTER MILE AT TIMES NORTHWEST OF DILLINGHAM. CONDITIONS WILL
IMPROVE BY MIDDAY SUNDAY AS TEMPERATURES WARM AND SNOW CHANGES TO
RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
000 
WWAK42 PAFC 201401
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
501 AM AKST SUN DEC 20 2009

AKZ161-201515-
/X.CAN.PAFC.WW.Y.0030.000000T0000Z-091220T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
501 AM AKST SUN DEC 20 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW AND BLOWING SNOW ARE NOW LIMITED TO HIGHER ELEVATIONS
NORTHWEST OF DILLINGHAM.

$$

AKZ155-202100-
/X.CON.PAFC.BZ.W.0058.000000T0000Z-091220T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
501 AM AKST SUN DEC 20 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY ALONG
THE COAST...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY ALONG
THE COAST.

A BERING SEA WEATHER FRONT IS BRINGING SNOW AND WIND TO COASTAL
SECTIONS OF THE KUSKOKWIM DELTA. SOUTHEAST WIND 25 TO 45 MPH WILL
CONTINUE TO CAUSE BLOWING SNOW THIS MORNING. VISIBILITIES WILL BE
REDUCED BELOW ONE QUARTER MILE UNTIL MIDDAY WHEN TEMPERATURES
BEGIN TO WARM AND BLOWING SNOW DIMINISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 201911
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1011 AM AKST SUN DEC 20 2009

AKZ155-202015-
/X.CAN.PAFC.BZ.W.0058.000000T0000Z-091220T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1011 AM AKST SUN DEC 20 2009

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

THE VISIBILITIES ALONG THE COAST HAVE IMPROVED THIS MORNING AS
WARMER TEMPERATURES HAVE REDUCED THE AMOUNT OF BLOWING SNOW. 

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Dec 19, 6:05 AM AKST, 10 hours 9 minutes earlier.

Area forecast discussion, Dec 19, 6:05 AM AKST, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
605 AM AKST SAT DEC 19 2009

.ANALYSIS AND UPPER LEVELS...
AN UPPER LEVEL LOW IS CURRENTLY CENTERED AT THE NORTHERN EDGE OF THE
BERING SEA. AN ASSOCIATED TROUGH STRETCHES FROM THE CENTER OF THIS
LOW SOUTHEASTWARD ACROSS THE CENTER OF MAINLAND ALASKA AND INTO THE
NORTHERN TIP OF BRITISH COLUMBIA. FARTHER WEST...A WEAK RIDGE IS
CENTERED ALONG THE WEST EDGE OF THE ALASKA PENINSULA. FARTHER WEST A
BROAD TROUGH REGION SPREADS FROM THE CENTRAL ALEUTIAN ISLANDS WEST
TOWARDS RUSSIA WITH MULTIPLE LOWS. TWO SMALL CONNECTED LOWS OF ABOUT
EQUAL STRENGTH ARE NEAR THE WESTERN ALEUTIAN ISLANDS WITH ONE LOW
OVER SHEMYA. A TROUGH SPREADS EASTWARD TOWARDS BRISTOL BAY.  AN UPPER
LEVEL LOW IS FORMING AT THE PERIPHERY OF THIS TROUGH JUST NORTH OF
DUTCH HARBOR.  AT THE SURFACE...A SURFACE RIDGE IS BUILDING OVER MUCH
OF MAINLAND ALASKA AND THE EASTERN GULF AS THE BERING LOW RETROGRADES
FARTHER WEST.  A SURFACE LOW IS CENTERED OVER SHEMYA WHILE A POTENT
WARM FRONT STRETCHES FROM THIS LOW ACROSS BRISTOL BAY AND THE GULF. A
SECOND SURFACE LOW IS CENTERED OVER ATKA.

MODEL DISCUSSION...
MODELS FAIRLY CONSISTENT IN THE SHORT TERM SO NAM RELIED UPON DUE TO
ITS HIGHER RESOLUTION.  MODELS BEGIN TO DIVERGE ON THE POSITION OF
THE BERING LOWS BY MONDAY AND THEREFORE CONFIDENCE IS MEDIUM TO LOW
FOR THE LONG TERM. THE GFS WAS RELIED ON FOR THE LONG TERM DUE TO THE
GREATER RUN TO RUN CONSISTENCY.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
AN APPROACHING WARM FRONT WILL BRING THE CHANCE OF WIDESPREAD SNOW
ALONG THE SOUTH CENTRAL GULF COAST SATURDAY ALONG WITH STRONG
WINDS...PARTICULARLY THROUGH TURNAGAIN ARM AND PORTAGE VALLEY WHERE
BLIZZARD CONDITIONS ARE EXPECTED. SNOW WILL BE HEAVIEST IN THE
SUSITNA VALLEY WEST OF THE PARKS HIGHWAY SATURDAY AND SUNDAY...WHERE
ADVISORY LEVEL ACCUMULATION IS EXPECTED. HOWEVER...DOWNSLOPING SHOULD
KEEP THE ANCHORAGE BOWL AND EASTERN MAT-SU VALLEY MAINLY IN SNOW
FLURRIES. TEMPERATURES WILL WARM CONSIDERABLY AFTER THE FRONT MOVES
ACROSS THE COAST SATURDAY AND THE INTERIOR SATURDAY NIGHT INTO
SUNDAY. SNOWSHOWERS WILL PERSIST ALONG THE COAST SUNDAY AFTER THE
PASSAGE OF THE FRONT DUE TO STRONG
ONSHORE FLOW.

.SOUTHWEST ALASKA...
AN APPROACHING FRONT FROM THE SOUTHWEST WILL BRING BOTH THE
POSSIBILITY OF HEAVY SNOW AND STRONG EAST AND SOUTHEAST WINDS ALONG
THE WESTERN CAPES OF BRISTOL BAY.  THIS WILL RESULT IN BLOWING SNOW
THROUGHOUT THE REGION SATURDAY WITH BLIZZARD CONDITIONS ALONG THE
WESTERN CAPES POSSIBLY NOSING INTO THE KUSKOKWIM DELTA LATE SATURDAY
INTO SUNDAY.  TEMPERATURES SHOULD INCREASE DRAMATICALLY AFTER THE
FRONT PASSES RESULTING IN POTENTIAL MIXED OR FREEZING PRECIPITATION.
HEAVIEST AMOUNTS OF SNOW WILL FALL ON EAST FACING SLOPES THROUGH
SUNDAY.

.BERING SEA/ALEUTIANS...
A SERIES OF PROGRESSING LOWS WILL GENERATE GALE AND STORM FORCE WINDS
ACROSS MUCH OF THE ALEUTIAN ISLANDS SATURDAY. IN ADDITION...RAIN AND
SNOW IS EXPECTED ACROSS MUCH OF THE ALEUTIAN CHAIN DUE TO WARMER
TEMPERATURES.

.LONG TERM FORECAST...
MODELS ARE INDICATING THAT THE LARGE TROUGH REGION OVER THE BERING
SEA AND THE RIDGE OVER THE MAINLAND AND EASTERN GULF WILL PERSIST
THROUGHOUT MUCH OF THE WEEK. AS A RESULT...STORMY CONDITIONS ARE
LIKELY TO PERSIST ALONG THE ALEUTIAN ISLANDS AND SOUTHWEST WHILE
ONSHORE FLOW WILL KEEP SNOWSHOWERS A POSSIBILITY ALONG THE GULF
COAST.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING...125 161
         BLIZZARD WATCH...155
         WINTER STORM WATCH...161
MARINE...STORM...411 414 150 155 170 172
         GALE...351 352 412 414 120 125 130 132 138 140 160 165 171
                175 176 179 180 185
HEAVY FREEZING SPRAY...121 129 130 140 141 185

ELN/JAM DEC 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:00 PM AKSTGale WarningAFC48 hr
Dec 19, 4:00 PM AKSTGale WarningAFC48 hr
Dec 19, 4:00 PM AKSTGale WarningAFC12 hr
Dec 19, 4:00 PM AKSTSmall Craft AdvisoryAFC3 hr
Dec 19, 4:00 PM AKSTStorm WarningAFC12 hr
Dec 19, 4:00 PM AKSTStorm WarningAFC48 hr
Dec 19, 4:14 PM AKSTWinter Weather AdvisoryAFC13 hr
Dec 19, 5:55 PM AKSTStorm WarningAFC10 hr
Dec 19, 6:55 PM AKSTGale WarningAFC45 hr
Dec 20, 4:00 AM AKSTGale WarningAFC48 hr
Dec 20, 4:00 AM AKSTGale WarningAFC12 hr
Dec 20, 4:00 AM AKSTSmall Craft AdvisoryAFC60 hr
Dec 20, 4:00 AM AKSTSmall Craft AdvisoryAFC38 hr
Dec 20, 4:00 AM AKSTStorm WarningAFC36 hr
Dec 20, 4:00 AM AKSTStorm WarningAFC60 hr
Dec 20, 5:08 AM AKSTHigh Wind WarningAFC34 hr

Nearby

Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.